Local intolerance reactions are a common adverse effect of treatment with tacrolimus ointment. A burning sensation occurs in up to 50% of patients,1 but symptoms are usually ephemeral and disappear after a few applications. Alaiti et al2 were the first to differentiate facial flushing from the well-recognized burning reaction. The association of facial flushing with alcohol ingestion was later observed in 6% of 316 adult patients in an open study,3 and in a controlled trial, the phenomenon was recorded in 7% of adult patients treated with 0.1% tacrolimus ointment.1
Milingou M, Antille C, Sorg O, Saurat J, Lübbe J. Alcohol Intolerance and Facial Flushing in Patients Treated With Topical Tacrolimus. Arch Dermatol. 2004;140(12):1542–1544. doi:10.1001/archderm.140.12.1542-b
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: